Hello all. I'm looking for some advice/opinions on my current situation. Ever since I was younger, I've dealt with small anxiety over certain things such as public speaking, traveling, and starting a new job/class. I've never experienced a panic attack though. Three months ago I was planning a family vacation and ended up canceling due to being nervous about going, as it was a new area for us. I then felt very upset as I let my child down, as well as myself. My boss (whom is a physician) suggested I try Ativan. I took it which made me very nauseous. He then recommended I start on Celexa, which decided to try since he recommended it.
I was on a low dose of Celexa for five days when I began to have panic attacks, along with racing thoughts and thoughts of suicide. After two urgent care visits, he recommended I come off the medication. He gave me vistaryl and valium to help sedate me due to the severity of the attacks. I lost ten pounds and barely slept for almost two weeks. I have been seeing a counselor since they incident and she has really helped me calm down and rid of the panic attacks. She told me it was a bad reaction to the medication which caused me PTSD from the severe adverse side effects.
Even though I'm much better, I've now been diagnosed with having GAD and mild depression. I now can get anxious over normal things, that never use to bother me. I can barely take any medicine without freaking out. As far as the depression, I can be fine for 1-2 weeks and then I feel really sad for 1-2 days and then it goes away and this process repeats. I can say I'm definitely not anxious or depressed daily or even every other day though. When I do get depressed or in these low moods, I often think of dying. I know I wouldn't do anything to hurt myself, but its still very upsetting to me. The original doctor that prescribed the medication seems to think I have a chemical imbalance as they haven't found anything with blood tests. A second opinion stated it is likely from the medication, as they have had patients with a similar reaction to Celexa.
Another doctor recommended I start on pristiq (snri). I'm very scared to start anything new especially after the Celexa. I'm also wondering if I really need a medication, as I've came very far since the incident and my bad days aren't daily or even weekly. Any suggestions or anyone with a similar situation? I just want my happy back and want to nip this thing out of my life.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.